Hi, I’ve just this week reached my 4 tablets a day on Sulfasalazine. Since then I can’t seem to have any caffeine or sugar as I’ve started having bad heart palpitations that last about 6-8 hours. I can’t find anywhere online that this is a thing, It’s making me feel very out of breath, tight chest and light headed. I didn’t have anything for a couple of days and it wasn’t so bad so had a coffee today at 10am, it’s now 8pm and my heart is going mad, hot face as well. I’ve been drinking loads of water but just wondered if anyone on here had it or had any suggestions? Thanks in advance
Side effects on Sulfasalazine: Hi, I’ve just this week... - NRAS
Side effects on Sulfasalazine
Have you had your BP tested? RA made mine soar and I was feeling like you are. I’d have that checked too.
I would talk to your GP. I had some strange side effects from Sulfasalazine too, but mine were tingling all over, very weird.
It may or may not be the drug, so might be an idea to get it checked out.
I stopped taking Sulfa when this happened to me
I took them in the morning and began to feel breathless/rapid heartbeat on the train on the way up to London where was supposed to meet some friends. I ended up booking into a hotel room to get myself together..as when i got off the train I felt very woozy and dizzy. I went and lay down for a few hours. If it had carried on i d have gone to A&E.
I d stop them right away. Drink water and get rest. Check in with your GP if needs be.
Hi Emle143 anything to do with a tight chest racing heart and breathlessness should be checked out ASAP . Please do not delay . I do not mean to scare you but I would rather have it checked even if it turns out it’s nothing rather that than the alternative. Please do it and let us know how you get on.
I ended up going to A&E after 111 recommended me to, they suggested I stay away from any caffeine or sugar until my next Rheumatology appointment on 18th Nov, hopefully they’re going to try and bring the appointment forward! Thank you for your advise
Good luck let us know the outcome. Glad you went to A&E.
Are you also on prednisolone? that could also be the cause
Yes, only down to 1 tablet a day now as it was only for a month. Luckily finishing them today actually so that might help
i was on sulpha and prednisone, and had the same problem, once i reduced the steriods it seemed to help! Good luck
I had a tight chest, cough and felt quite breathless on sulphasalazine. My rheumatologist stopped it claiming a salicylic acid allergy, which can become serious.
I think you need to seek medical advice.
(Initially I contacted my GP, who told me to increase the dose of sulphasalazine (!) Unhappy with that I contacted rheumatology who saw me and stopped it.)
Hello everyone, I was also wondering if anyone else was having bad headache/migraines with these as well. I’ve been drinking loads of water but I seem to be going to bed with them and waking up with them? Struggling to focus at work, ibuprofen isn’t helping
Emle143 ... I definitely had terrible heart palpitations that would last for hours when I was taking sulphasalazine. It was horrible. They pretty stopped completely after I stopped the drug. It’s not a common side effect but it 100% happened to me. I occasionally have a palpitation but it was everyday when on SSZ. I would strongly recommend stopping it. Good luck
Not to be alarmist or anything Emle143 but if I were having palpitations, shortness of breath, lightheadedness and a tight chest for that amount of time I would get yourself checked out, even if you think you know the cause. For peace of mind. Let us know how you get on. I hope you’re soon feeling better🤗
Thanks, I have a routine blood test tomorrow so will see if I can get an emergency appointment to follow